Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 83, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 9, 2018, 4:50 AM CDT for Kinney County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2018, 4:50 AM CDT (09:50 UTC)
- Expired
- Oct 9, 2018, 5:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Kinney County, TX
The radar
The Laughlin AFB radar (KDFX), 16 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 5:05 AM CDT | TSTM WND DMG | 5 Nw Brackettville, TX | THE KINNEY COUNTY TEXAS A&M AGRILIFE EXTENSION SERVICE REPORTED LARGE LIMBS DOWN ALONG FM 2804 NORTHWEST OF BRACKETTVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 9.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1458 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.0
The text
As transmitted.
275
WUUS54 KEWX 090950
SVREWX
TXC271-091045-
/O.NEW.KEWX.SV.W.0083.181009T0950Z-181009T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
450 AM CDT TUE OCT 9 2018
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southern Kinney County in south central Texas...
* Until 545 AM CDT
* At 449 AM CDT, a severe thunderstorm was located near Standart, or
7 miles west of Brackettville, moving east at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Brackettville, Spofford, Anacacho, Turkey Mountain and Fort Clark
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2915 10063 2931 10065 2942 10036 2942 10019
2915 10018
TIME...MOT...LOC 0949Z 265DEG 24KT 2927 10054
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
BF1 follow-up statement
170
WWUS54 KEWX 091025
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
525 AM CDT TUE OCT 9 2018
TXC271-091045-
/O.CON.KEWX.SV.W.0083.000000T0000Z-181009T1045Z/
Kinney TX-
525 AM CDT TUE OCT 9 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHERN KINNEY COUNTY...
At 525 AM CDT, a severe thunderstorm was located 7 miles north of
Anacacho, or 9 miles east of Brackettville, moving east at 30 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Brackettville, Spofford, Anacacho, Turkey Mountain, and Fort Clark
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2915 10063 2931 10065 2942 10036 2942 10019
2915 10018
TIME...MOT...LOC 1025Z 265DEG 24KT 2929 10026
HAIL...1.50IN
WIND...70MPH
$$
BFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 4:34 AM CDT, 16 minutes earlier.
Area forecast discussion, Oct 9, 4:34 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 434 AM CDT Tue Oct 9 2018 .SHORT TERM (Today through Wednesday)... Showers and thunderstorms are ongoing ahead of an upper level trough over the Four Corners region into northern Chihuahua state in Mexico. They are due to upward forcing, the right entrance region of upper level jet, and a moist and unstable airmass. A band of showers and thunderstorms will gradually form with discreet cells out ahead of it. Well above normal PWs along with slow or training movement will continue the threat of heavy rains and flooding, especially in areas that have received heavy rains recently. Due to this slow movement, have continued the Flash Flood Watch for the Edwards Plateau and western Hill Country through 20z to match up with Llano and Gillespie counties. Further east, while locally heavy rains will occur, the threat for widespread flash flooding is lower, though some flooding is possible especially in urban areas where runoff is more rapid. Additional rainfall amounts of 1 to 3 inches with isolated amounts up to 5 inches are expected. In addition, favorable low level shear will make severe storms possible with damaging winds the main threat, though cannot rule out a tornado. Showers and thunderstorms will gradually end from west to east as the trough axis moves across our area today into tonight. Fair weather is expected on Wednesday as drier air filters in, in the wake of a weak frontal passage. && .LONG TERM (Wednesday Night through Monday)... The fair weather continues for most areas through Thursday night, although showers and thunderstorms on the Serranias del Burro may move to Rio Grande Valley before dissipation. On Friday through the weekend into next week, an upper level trough drops down the west coast and closes off off the west coast. This causes eastern Pacific Hurricane Sergio to move northeast, make landfalls as a tropical storms over central Baja California by Friday and Sonora state of Mexico by Saturday, then its remnants and moisture move across Texas this weekend. Southeasterly flow returns increasing lower level moisture. A stronger cold front moves across our area on Sunday. All of these features combined with the increased moisture bring chances of showers and thunderstorms back for Friday through Monday. In the wake of the frontal passage, the first chill of the fall season is expected with lows in the 40s in the Hill Country and 50s elsewhere with highs in the 60s on Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 83 66 82 59 79 / 80 60 0 0 0 Austin Bergstrom Intl Airport 84 66 82 59 79 / 80 60 0 0 0 New Braunfels Muni Airport 84 66 84 60 79 / 80 50 0 0 - Burnet Muni Airport 81 61 80 56 76 / 80 50 0 0 0 Del Rio Intl Airport 84 63 87 65 82 / 70 - 0 10 20 Georgetown Muni Airport 82 63 80 56 77 / 80 60 0 0 0 Hondo Muni Airport 84 64 87 62 81 / 80 30 0 - 10 San Marcos Muni Airport 84 67 83 60 79 / 80 60 0 0 - La Grange - Fayette Regional 86 69 84 61 81 / 70 70 - 0 0 San Antonio Intl Airport 84 67 85 62 80 / 80 50 0 - - Stinson Muni Airport 84 68 86 64 81 / 80 50 0 - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT this morning for Maverick-Val Verde-Zavala. Flash Flood Watch until 3 PM CDT this afternoon for Bandera-Edwards- Gillespie-Kerr-Kinney-Llano-Real-Uvalde. && Mesoscale/Aviation...05 Synoptic/Grids...04
Hazardous weather outlook, Oct 8, 10:07 PM CDT, 6 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 1007 PM CDT Mon Oct 8 2018 TXZ171>173-183>194-202>209-217>225-228-100315- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1007 PM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A flash flood watch is in effect for western areas through 7 am Tuesday. Additional scattered to numerous showers and thunderstorms are expected the rest of tonight. Rainfall amounts of one to three inches are possible with isolated amounts up to 5 inches through the period. There is a marginal to slight risk for severe thunderstorms across the Edwards Plateau and Rio Grande Plains, with the greatest risk located across Val Verde County. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash Flood Watch is in effect for Gillespie and Llano Counties through noon Tuesday. Scattered to numerous showers and thunderstorms with locally heavy rain are possible Tuesday and Tuesday night across the central and eastern portions of the region. There is a slight risk for severe thunderstorms on Tuesday mainly north of Highway 10. Drier conditions are expected for Wednesday through Friday. Another upper level system will impact the area starting Friday night and continuing through Sunday with increasing chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, all reports are welcome especially severe and flash flooding.
In the hours before
Special weather statement, Oct 9, 4:34 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
434 AM CDT TUE OCT 9 2018
TXZ183-091015-
Val Verde TX-
434 AM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 515 AM CDT...
At 434 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Pandale to 7 miles south of
Langtry. Movement was north at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Langtry, Shumla, Pandale and Amistad Recreation Area - Pecos River
Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3029 10155 3029 10137 2977 10126 2969 10137
2975 10142 2977 10140 2975 10144 2978 10145
2979 10147 2976 10151 2976 10154 2981 10154
2980 10157 2978 10158 3006 10164
TIME...MOT...LOC 0934Z 202DEG 25KT 3006 10160 2970 10152
BFThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 8, 9:14 PM CDT | Special Weather Statement | EWX | Frio | 46 min |
| Oct 8, 9:25 PM CDT | Special Weather Statement | EWX | Terrell | 50 min |
| Oct 9, 12:34 AM CDT | River Flood Warning | EWX | Val Verde | 8 hr |
| Oct 9, 1:11 AM CDT | Areal Flood Advisory | EWX | Edwards, Kinney, Real, Uvalde | 109 min |
| Oct 9, 2:02 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Oct 9, 2:11 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Oct 9, 3:10 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 65 min |
| Oct 9, 3:16 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 34 min |
| Oct 9, 3:41 AM CDT | Tornado Warning | EWX | Kinney, Val Verde | 34 min |
| Oct 9, 4:12 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 63 min |
| Oct 9, 4:24 AM CDT | Tornado Warning | EWX | Kinney | 36 min |
| Oct 9, 4:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Oct 9, 5:02 AM CDT | Areal Flood Advisory | EWX | Kinney | 118 min |
| Oct 9, 5:13 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 47 min |
| Oct 9, 5:16 AM CDT | Special Weather Statement | EWX | Val Verde | 44 min |
| Oct 9, 5:47 AM CDT | Special Weather Statement | EWX | Kinney | 43 min |
| Oct 9, 5:50 AM CDT | River Flood Warning | EWX | Val Verde | 9 hr |
| Oct 9, 5:53 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 2 hr |
| Oct 9, 6:01 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| Oct 9, 6:28 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 62 min |
| Oct 9, 7:28 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Real, Uvalde | 62 min |
| Oct 9, 8:00 AM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Dimmit | 19 days |
| Oct 9, 8:16 AM CDT | River Flood Warning | EWX | Frio | 4 days |
| Oct 9, 8:23 AM CDT | Areal Flood Advisory | EWX | Edwards, Kerr, Real | 3 hr |
| Oct 9, 8:37 AM CDT | Special Weather Statement | EWX | Kerr | 38 min |
| Oct 9, 9:17 AM CDT | River Flood Warning | EWX | Kinney, Uvalde | 6 hr |
| Oct 9, 9:44 AM CDT | Tornado Warning | EWX | Uvalde | 31 min |
| Oct 9, 9:58 AM CDT | Tornado Warning | EWX | Kerr | 20 min |
| Oct 9, 10:17 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr, Real, Uvalde | 6 hr |
| Oct 9, 10:42 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr | 3 hr |
| Oct 9, 11:45 AM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| Oct 9, 11:56 AM CDT | Areal Flood Advisory | EWX | Medina | 2 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 27 hr |
| Oct 9, 12:16 PM CDT | River Flood Warning | EWX | Uvalde | 34 hr |
| Oct 9, 1:52 PM CDT | Areal Flood Advisory | EWX | Bexar | 113 min |
| Oct 9, 1:54 PM CDT | Special Weather Statement | EWX | Lee | 51 min |
| Oct 9, 3:47 PM CDT | Special Weather Statement | EWX | Fayette, Lee | 43 min |
| Oct 9, 4:06 PM CDT | River Flood Warning | EWX | Uvalde | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.